Flood, York
- When
- January 15, 8:00 PM EST to January 16, 6:00 AM EST
- Where
- York forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.133, -79.000
2 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jan 15, 2:40 PM EST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 240 PM EST SAT JAN 15 2005 .AVIATION... VFR TO CONTINUE THROUGH THE OVERNIGHT ACROSS THE EASTERN HALF OF THE CWA WITH CEILINGS LOWERING TO MVFR BETWEEN 06Z AND 12Z FROM KBFD TO KJST AS MID LVL WARM ADVECTION FROM THE SOUTHWEST QUICKLY INCREASES. STEADY LIGHT (TO AT TIMES MODERATE) SNOW WILL DEVELOP ACROSS THE WEST 10-13Z SUNDAY...LEADING TO DETERIORATING CEILINGS/VSBYS INTO THE MVFR/IFR RANGE THROUGH THE AFTERNOON OVER THE WEST...AND LATER IN THE DAY THROUGH EARLY SUNDAY NIGHT ACROSS THE EAST. LOW LEVEL WINDS WILL BE LIGHT/VARIABLE TO LIGHT NE LATE TODAY THROUGH SUNDAY. && .SHORT TERM (TONIGHT THROUGH TUESDAY)... VIS IMAGERY SHOWING MSUNNY SKIES OVER BULK OF FA THIS AFTN. LE CLOUDS/FLURRIES CURRENTLY OVER THE NW MTNS SHOULD FALL APART THIS EVENING AS BLYR FLOW WEAKENS. S/WV...CURRENTLY DIVING THRU NORTHERN PLAINS...IS FCST BY SHORT RANGE MODELS TO INTENSIFY AS IT DIGS THRU BASE OF ERN U.S. TROUGH...PRODUCING A PERIOD OF LIGHT SNOW OVER MUCH OF CENTRAL PA SUNDAY AND SUN NITE. GREATEST LIFT/RH COINCIDENT W/MAX SNOW GROWTH TEMPS...THUS EXPECT A SNOW:WATER RATIO GREATER THAN 10:1. LEANING TOWARDS A 2-4 ACCUMULATION OVR THE MTNS AND 1-3 EAST OF MTNS. WILL USE POSSIBLE SNOWFALL WORDING IN ZONES FOR NOW...AND ALLOW MID SHIFT TO ASSESS NEED OF A SNOW ADV. LAKE ENHANCED SNOW SHOWERS WILL LAST THROUGH MONDAY INTO MON NITE OVER THE NW MTNS/LAURELS. MODEL POPS SEEM A BIT LOW BASED ON MODEL SOUNDINGS...WHICH SHOW MOIST BLYR EXTENDING TO BTWN 850-700H. SFC HI BUILDS INTO THE THE REGION BY TUESDAY...SUPPLYING FAIR BUT COLD WX. && .LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... MED RANGE ENSEMBLE DATA SUGGESTS A GENERALLY DRY NW FLOW PATTERN THRU NEXT WKEND WITH SLIGHTLY BLW NORMAL TEMPS. CLIPPER SYSTEMS COULD BRING A PERIOD OF LIGHT SNOW TUES NITE/WED...THEN AGAIN BY FRI OR SAT. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. && AVIATION...LAMBERT SHORT TERM/LONG TERM...FITZGERALD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 512 AM EST SAT JAN 15 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-161011- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 512 AM EST SAT JAN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY: LIGHT SNOW WILL OVERSPREAD ALL OF CENTRAL PENNSYLVANIA ON SUNDAY. MOST AREAS WILL SEE AT LEAST A LIGHT ACCUMULATION OF SNOW...WITH SOME CENTRAL AND NORTHERN PORTIONS OF THE AREA RECEIVING ADVISORY CRITERIA SNOWFALL (IN THE 2 TO 4 INCH RANGE) BY LATE SUNDAY NIGHT. ANOTHER BATCH OF LIGHT SNOW WILL ARRIVE ON WEDNESDAY...WITH ANOTHER WIDESPREAD BUT GENERALLY LIGHT SNOWFALL EXPECTED. DEVOIR
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
Heavy rain caused flooding along the Main Stem Susquehanna River at Marietta. The river rose above its flood stage of 49 feet at 20:00 EST on the 15th, crested at 49.10 feet at 01:30 EST on the 16th, then fell back below flood stage at 06:00 EST on the 16th.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5435977, 5435978.